MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached was not returned but would have measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 1st and 2nd distal teeth while moving in a cw direction which resulted in the observed break.There was no evidence of concentricity issues or bends in the returned tube / shaft assemblies.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the tip of the a new blade broke off in the nasopharynx of the patient during a sinus surgery.There was a 10 minute delay in the procedure and a back up device was used.There was no patient impact although the surgeon did have to retrieve broken piece.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8038282
Report Number1045254-2018-00561
Device Sequence Number19207094
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0215998920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight54